Vermont, 2012Winter Storm and Winter Weather in Vermont, February 29, 2012
February 29, 2012 · NWS BTV · 16 events in 16 counties and zones
A powerful winter storm that brought blizzard conditions to portions of Wisconsin and Minnesota and severe weather to portions of the Tennessee River Valley on February 29th weakened as it moved across the Northeast on March 1st. There were two rounds of snowfall that moved across the North Country, the first during the evening and overnight of February 29th and the second during the daylight…
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful winter storm that brought blizzard conditions to portions of Wisconsin and Minnesota and severe weather to portions of the Tennessee River Valley on February 29th weakened as it moved across the Northeast on March 1st.
There were two rounds of snowfall that moved across the North Country, the first during the evening and overnight of February 29th and the second during the daylight hours of March 1st. The first round delivered widespread 1-3 inches across much of Vermont with 6 to 10 inches along the east slopes of the central and southern Green Mountains. The second round delivered another 1-3 inches with some areas that witnessed 3 to 5 inches additional accumulation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 29, 6:48 PM EST, 12 minutes earlier.
Area forecast discussion, Feb 29, 6:48 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
648 PM EST WED FEB 29 2012
.SYNOPSIS...
A STORM SYSTEM WILL BRING A MODERATE WINTER SNOWFALL TO THE NORTH
COUNTRY TONIGHT AND TOMORROW, PRIMARILY RESULTING IN SLIPPERY
TRAVEL CONDITIONS. THERE WILL BE A BRIEF BREAK IN THE WEATHER ON
FRIDAY, HOWEVER ANOTHER STORM WILL MOVE IN FRIDAY NIGHT AND
SATURDAY. GUSTY SOUTHERLY WINDS WILL DEVELOP, BRINGING IN WARMER
AIR. PRECIPITATION WILL START AS A WINTRY MIX FRIDAY NIGHT, BUT
BE PRIMARILY RAIN ON SATURDAY. COLDER AIR WILL MOVE BACK IN FOR
SUNDAY AND MONDAY WITH A CHANCE OF MOUNTAIN SNOW SHOWERS.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 648 PM EST WEDNESDAY...SURFACE OBSERVATIONS SHOWING SNOW
HAS BEEN SLOW TO MOVE NORTHWARD INTO THE REGION...WITH LIGHT SNOW
MAINLY OVER SOUTHERN VERMONT. DEW POINT STILL IN THE TEENS ACROSS
MOST OF THE FORECAST AREA AT THIS TIME...EXCEPT SOUTHERN VERMONT
WHERE DEW POINT HAVE CLIMBED TO THE MID 20S. THE AIR IN THE LOWER
LEVELS OF THE ATMOSPHERE IS STILL FAIRLY DRY...SO ANY SNOW THAT IS
FALLING ALOFT PER THE DOPPLER RADAR AT THIS TIME IS MAINLY
EVAPORATING BEFORE IT REACHES THE SURFACE. STILL EXPECTING SNOW TO
DEVELOP ACROSS THE REGION OVERNIGHT...BUT WILL NEED TO GET THE
LOWER LEVELS SATURATED FIRST...SO EXPECTING SNOW TO BREAK OUT
ACROSS MOST OF THE REGION A LITTLE LATER TONIGHT...BUT STILL
EXPECTING IT TO BEGIN IN MOST AREAS BEFORE MIDNIGHT. HAVE ALSO
UPDATED THE GRIDS WITH THE LATEST SURFACE OBSERVATIONS.
PREVIOUS DISCUSSION FROM 304 PM EST WEDNESDAY...KEPT ALL WARNINGS/ADVISORIES
GOING THROUGH THURSDAY EVENING. AREAL COVERAGE OF SNOW WILL
GRADUALLY INCREASE FROM SOUTHWEST TO NORTHEAST DURING THE LATE
AFTERNOON AND EVENING HOURS WITH SNOW ALREADY FALLING IN RUTLAND
AND SPRINGFIELD VERMONT AS OF 3 PM. SNOW WILL SPREAD NORTHEASTWARD
AND ENCOMPASS MUCH OF NORTHERN NEW YORK...CENTRAL VERMONT...AND
THE SOUTHERN CHAMPLAIN VALLEY BY 00Z (7 PM) AND FINALLY OVERSPREAD
ALL OF VERMONT BY 2-3Z (9-10 PM). THIS FIRST PERIOD OF SNOW IS
PRIMARILY ASSOCIATED WITH WARM AIR ADVECTION AND THE HEAVIEST SNOW
WITH THIS FIRST BATCH OF PRECIP WILL REMAIN ACROSS SOUTHERN
VERMONT AND THE ADIRONDACKS WITH ONLY LIGHT SNOW EXPECTED ACROSS
THE REMAINDER OF NORTHERN NEW YORK AND VERMONT. SECONDARY SURGE OF
MOISTURE AND SNOWFALL THEN PUSHES INTO THE REGION BETWEEN 6Z AND
10Z WITH AGAIN THE HEAVIEST SNOW FOCUSED ACROSS THE SOUTHERN
REGIONS. SOUTHEASTERLY WINDS WILL ALSO BE INCREASING THROUGH THE
PERIOD...WHICH WILL INTRODUCE ENHANCED AREAS OF UPSLOPE SNOW ALONG
THE EASTERN SLOPES OF THE GREEN AND ADIRONDACK MOUNTAINS. THIS
WILL ALSO LEAD TO DECREASED SNOWFALL RATES AND ACCUMULATIONS DUE
TO SHADOWING ON THE VERMONT SIDE OF THE CHAMPLAIN VALLEY...WESTERN
SLOPES OF THE GREENS/ADIRONDACKS...AND THE NORTHEAST KINGDOM OF
VERMONT.
BY SUNRISE...EXPECT 3-6 INCHES IN SOUTHERN VERMONT AND THE EASTERN
SLOPES OF THE GREEN AND ADIRONDACK MOUNTAINS...AND 1-3 INCHES ELSEWHERE.
TEMPERATURES WILL NOT FALL A WHOLE LOT WITH PLENTIFUL MOISTURE AND
CLOUD COVER BUT WILL DROP SOMEWHAT AS SNOW BEGINS. LOWS GENERALLY
IN THE 20S AREA-WIDE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 304 PM EST WEDNESDAY...MOST WIDESPREAD AND HEAVIEST SNOW FOR
THE MAJORITY OF THE AREA OCCURS ON THURSDAY AS PRIMARY LOW
PRESSURE SYSTEM ADVANCES EASTWARD INTO THE REGION. HEAVIEST SNOW
DURING THE MORNING WILL BE ACROSS NEW YORK...PROGRESSING EASTWARD
INTO THE CHAMPLAIN VALLEY AND REST OF VERMONT DURING THE MIDDAY
AND AFTERNOON HOURS. THE NORTHERN SITES CAN EXPECT TO SEE MOST OF
THEIR SNOWFALL OCCUR DURING THE 15Z-21Z THURSDAY TIME PERIOD.
THERE MAY BE A PERIOD OF MIXED PRECIPITATION FOR A SHORT TIME
AHEAD OF THE LOW PRESSURE SYSTEM ON THURSDAY IN THE SAINT LAWRENCE
VALLEY OF NEW YORK...BUT NOT EXPECTING MUCH IF ANY ICE
ACCUMULATION. THE SNOW WILL TAPER OFF TO SNOW SHOWERS THURSDAY
EVENING AND GRADUALLY DECREASE IN COVERAGE THURSDAY NIGHT. STILL A
LOT OF CLOUD COVER HANGING AROUND...SO LOWS GENERALLY 15-25
DEGREES.
BY THE TIME THE SNOW ENDS THURSDAY NIGHT...EXPECTING 5-10 INCHES
TOTAL IN SOUTHERN VERMONT AND ALONG THE EASTERN SLOPES OF THE
GREEN MOUNTAINS...4-8 INCHES WITH SOME 10 INCH AMOUNTS IN THE
ADIRONDACKS AND NEW YORK SIDE OF THE CHAMPLAIN VALLEY...3-7 INCHES
ON THE VERMONT SIDE OF THE CHAMPLAIN VALLEY AND WESTERN SLOPES OF
THE GREEN MOUNTAINS...AND 3-6 INCHES IN THE NORTHEAST KINGDOM OF
VERMONT AND SAINT LAWRENCE VALLEY OF NEW YORK.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 355 PM EST WEDNESDAY...THE MAIN WEATHER EVENT DURING THE
EXTENDED PERIOD WILL OCCUR LATER FRIDAY NIGHT INTO SATURDAY WITH
WET AND WINDY WEATHER. FORECASTER CONFIDENCE REMAINS MODERATE TO HIGH
THROUGH THE WEEKEND, AND MODERATE EARLY NEXT WEEK.
HERE ARE THE DAILY SPECIFICS...
FRIDAY...DURING THE DAY IT SHOULD BE RATHER QUIET WEATHERWISE.
CONSIDERABLE AMOUNT OF LOW LEVEL MOISTURE BEHIND THE DEPARTING LOW
SHOULD KEEP THINGS FAIRLY CLOUDY, THOUGH NOT LOOKING FOR ANY REAL
PRECIPITATION. STUCK CLOSE TO A MIX OF GUIDANCE FOR THE HIGHS. NO
COLD AIR SO TEMPERATURES SHOULD BE A BIT ABOVE NORMAL, THOUGH IT'S
POSSIBLE A FRESH SNOW PACK COULD KEEP TEMPERATURES A BIT CHILLIER
THAN CURRENTLY FORECAST.
FRIDAY NIGHT...SOUTHERLY FLOW STARTS TO STRENGTHEN AS THE NEXT LOW
MOVES CLOSER. TEMPERATURES WILL BE TRICKY, PROBABLY DROPPING
QUICKLY IN THE DACKS AND EASTERN VERMONT WHERE IT IS WIND
SHELTERED. IN THE BIGGER VALLEYS, THE SOUTHERLY FLOW WILL CHANNEL
SO TEMPERATURES WILL BE RISING ALL NIGHT. LIGHT PRECIPITATION
ASSOCIATED WITH WARM AIR ADVECTION SHOULD START TO OVERSPREAD THE
REGION FROM LATE EVENING ONWARD. TEMPERATURE PROFILES APPEAR TO BE
MARGINAL AT THAT TIME FOR A BOUT OF MIXED PRECIPITATION (SLEET,
SNOW, FREEZING RAIN AND RAIN). FOLLOWED THE GFS FOR TEMPERATURE
PROFILES AND PAINTED THAT MIX INTO THE GRIDDED DATABASE. IN
GENERAL, THE CHAMPLAIN AND ST LAWRENCE VALLEYS SHOULD QUICKLY TURN
OVER TO LIGHT RAIN LATER FRIDAY NIGHT, WITH MIXED STUFF LINGERING
LONGEST ACROSS EASTERN VERMONT AND THE DEEPER VALLEYS OF THE
ADIRONDACKS. NOT LOOKING FOR ANY SORT OF SIGNIFICANT
ACCUMULATIONS. PERHAPS A DUSTING TO 1" OF SNOW/SLEET AT THE MOST.
LATER FORECASTS WILL NEED TO FINE TUNE THESE DETAILS SINCE IF IT
TURNS OUT TO BE A MORE FREEZING RAIN SITUATION, WE COULD HAVE SOME
SLIPPERY TRAVEL.
SATURDAY...MODELS HAVE SHOWN SOME DIFFERENCES WITH HOW THEY HANDLE
THE LOW MOVING ACROSS THE GREAT LAKES INTO NORTHERN QUEBEC. THINK
THERE ARE SOME ISSUES WITH HOW THE STRONG SOUTHERN STREAM JET IS
DEPICTED. GFS CRANKS THE 250MB WINDS UP TO NEARLY 200 KNOTS!! THE
EURO IS A BIT WEAKER, BUT STILL SHOWS A ROUGHLY 180 KNOT JET
INVOLVED WITH THE SYSTEM. THIS IS INDICATIVE OF THE ENERGY
INVOLVED WITH THIS SYSTEM. MODELS DID TREND A BIT COOLER TODAY,
BUT STILL MOST AREAS SHOULD PEAK INTO THE 40S. STILL HUNG ON THE
WARMER SIDE OF GUIDANCE. COLD FRONT WILL MOVE ACROSS DURING THE
DAY, AND TEMPERATURES WILL START TO FALL IN THE AFTERNOON. STILL
INDICATIONS OF ELEVATED INSTABILITY, SO STILL THINK A RUMBLE OF
THUNDER IS POSSIBLE, BUT NOT ENOUGH OF A CHANCE TO INCLUDE IN THE
FORECASTS. THE MAIN ISSUE WILL BE THE WINDS. WILL HAVE VERY STRONG
WINDS A FEW THOUSAND FEET UP (50-75 KNOTS) AND THE QUESTION WILL
BE HOW MUCH MIXING WE WILL SEE. WE AREN'T GOING TO MIX TO THE CORE
OF THE STRONG WINDS, BUT THERE ARE HINTS IN THE GUIDANCE THAT WE
MAY TAP INTO SOME 40 KNOT WINDS, ESPECIALLY OUT IN THE ST LAWRENCE
VALLEY. AGAIN, LATER FORECASTS WILL NEED TO FINE TUNE THIS THREAT.
AT THE VERY LEAST, IT WILL BE A BREEZY DAY.
SATURDAY NIGHT/SUNDAY/MONDAY...WE WILL TRANSITION INTO A COLDER
REGIME AS FLOW TURNS NORTHWEST AND TAPS INTO COLDER AIRMASS TO THE
NORTH. AT UPPER LEVELS WE'LL STILL BE WITHIN A LONGWAVE TROUGH AND
LOW LEVEL MOISTURE WILL BE IN PLACE. THUS THINK WE'LL HAVE AN
EXTENDED PERIOD WITH MOUNTAIN SNOW SHOWERS. COULD PICK UP A COUPLE
OF INCHES EACH 12 HOUR PERIOD. STUCK WITH A BLEND OF TEMPERATURES.
TUESDAY/WEDNESDAY...LOOKS QUIET. COOL TUESDAY AND WARMER
WEDNESDAY. BOTH DAYS I SHADED TOWARD THE WARMER EURO TEMPERATURES.
THE END OF THE WEEK LOOKS POTENTIALLY WARM....
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...INITIALLY VFR CONDITIONS ACROSS THE FORECAST
REGION...RAPIDLY DEGRADING TO MVFR AND IFR DURING THE FIRST FEW
HOURS OF THE FORECAST PERIOD. CURRENT RADAR SHOWS A WIDE AREA OF
SNOW AND SNOW SHOWERS MOVING INTO THE REGION...OBSERVATIONS HAVE
BEEN SLOW TO REPORT SNOW DUE TO THE DRY CONDITIONS. EXPECT MORE
INTENSE IMPULSES TO CAUSE MVFR/IFR CONDITIONS BEGINNING AROUND 01Z
FOR NORTHERN NEW YORK AND 03Z FOR VERMONT. A BREAK IN HEAVIER SNOW
WILL OCCUR BETWEEN 05Z AND 09Z BEFORE AN INTENSE WAVE OF SNOW
MOVES THROUGH THE REGION AFTER 10Z...EXPECT AN EXTENDED PERIOD OF
WIDESPREAD LIFR/IFR CONDITIONS AND ISOLATED VLIFR CONDITIONS UNTIL
VERY LATE FRIDAY AFTERNOON AFTER 21Z. GUSTY WINDS WILL ADD ANOTHER
FLIGHT HAZARD TO MSS AND RUT WHERE CONDITIONS ARE FAVORABLE FOR
ELEVATED WIND SPEEDS GENERALLY AROUND 20KTS WITH GUSTS CLOSE TO
30KTS...THIS WILL ALSO CREATE A SITUATION WHERE SNOW WILL BE BLOWN
AROUND AND SOME DRIFTING IS POSSIBLE. ELSEWHERE...WINDS WILL BE
MOSTLY EASTERLY AROUND 10KTS.
OUTLOOK 00Z FRIDAY THROUGH MONDAY...
00-06Z FRIDAY...IFR/MVFR DUE TO LIGHT SNOW.
06Z FRIDAY THROUGH 06Z SATURDAY...MAINLY VFR.
06Z SATURDAY THROUGH 00Z SUNDAY...TRENDING TO MVFR WITH LOCAL IFR IN
RAIN OR MIXED PRECIPITATION. STRONG SOUTH/SOUTHWEST SURFACE WINDS
GUSTING OVER 30 KTS. LOW-LEVEL WIND SHEAR EXPECTED AS WELL.
00Z SUNDAY THROUGH 00Z TUESDAY...MAINLY VFR...EXCEPT MVFR AT TIMES AT
SLK/MPV IN SNOW SHOWERS. SURFACE WEST/NORTHWEST WINDS GUSTING OVER
20 KNOTS.
&&
.EQUIPMENT...
AS OF 1230 PM EST WEDNESDAY...SARANAC LAKE NY (KSLK) ASOS IS EXPERIENCING
COMMUNICATIONS PROBLEMS AND IS UNABLE TO TRANSMIT OBSERVATIONS.
TECHNICIANS FROM THE FAA AND NWS CONTINUE TO TROUBLESHOOT. THERE
IS NO ESTIMATE AT THIS POINT AS TO WHEN THE PROBLEM WILL BE FIXED.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING UNTIL 1 AM EST FRIDAY FOR VTZ006-008-
010>012-018-019.
WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR VTZ001>005-
007-009-016-017.
NY...WINTER STORM WARNING UNTIL 1 AM EST FRIDAY FOR NYZ028>031-034-
035.
WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR NYZ026-027-
087.
&&
SYNOPSIS...MUCCILLI
NEAR TERM...WGH/MUCCILLI
SHORT TERM...MUCCILLI
LONG TERM...NASH
AVIATION...BOYD/NASH
EQUIPMENT...WFO BTVHazardous weather outlook, Feb 29, 3:03 PM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
303 PM EST WED FEB 29 2012
NYZ026-027-087-012015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
303 PM EST WED FEB 29 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAINT LAWRENCE VALLEY OF NEW
YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NYZ028>031-034-035-012015-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
303 PM EST WED FEB 29 2012
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN ADIRONDACKS AND
CHAMPLAIN VALLEY OF NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VTZ006-008-010>012-018-019-012015-
LAMOILLE-WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON-
EASTERN RUTLAND-
303 PM EST WED FEB 29 2012
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VTZ003-004-007-012015-
ORLEANS-ESSEX-CALEDONIA-
303 PM EST WED FEB 29 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VTZ001-002-005-009-016-017-012015-
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-
303 PM EST WED FEB 29 2012
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Winter Weather, Western Rutland
- When
- February 29, 7:00 PM EST to 11:59 PM EST
- Where
- Western Rutland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Weather, Eastern Addison
- When
- February 29, 8:00 PM EST to 11:59 PM EST
- Where
- Eastern Addison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Weather, Eastern Chittenden
- When
- February 29, 8:00 PM EST to 11:59 PM EST
- Where
- Eastern Chittenden forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Weather, Eastern Franklin
- When
- February 29, 8:00 PM EST to 11:59 PM EST
- Where
- Eastern Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Weather, Grand Isle
- When
- February 29, 8:00 PM EST to 11:59 PM EST
- Where
- Grand Isle forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.797, -73.295 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Weather, Western Addison
- When
- February 29, 8:00 PM EST to 11:59 PM EST
- Where
- Western Addison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Weather, Western Chittenden
- When
- February 29, 8:00 PM EST to 11:59 PM EST
- Where
- Western Chittenden forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Weather, Western Franklin
- When
- February 29, 8:00 PM EST to 11:59 PM EST
- Where
- Western Franklin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Storm, Eastern Rutland
- When
- February 29, 8:00 PM EST to 11:59 PM EST
- Where
- Eastern Rutland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Snow arrived during the evening hours of February 29th and continued through the day of March 1st. Snowfall totals are available in March storm data.
Winter Storm, Windsor
- When
- February 29, 8:00 PM EST to 11:59 PM EST
- Where
- Windsor forecast zone
- Reported by
- COOP Observer
Snow arrived during the evening hours of February 29th and continued through the day of March 1st. Snowfall totals are available in March storm data.
Winter Weather, Caledonia
- When
- February 29, 9:00 PM EST to 11:59 PM EST
- Where
- Caledonia forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Weather, Lamoille
- When
- February 29, 9:00 PM EST to 11:59 PM EST
- Where
- Lamoille forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Weather, Orange
- When
- February 29, 9:00 PM EST to 11:59 PM EST
- Where
- Orange forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Weather, Orleans
- When
- February 29, 9:00 PM EST to 11:59 PM EST
- Where
- Orleans forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
Winter Storm, Washington
- When
- February 29, 9:00 PM EST to 11:59 PM EST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
Snow arrived during the evening hours of February 29th and continued through the day of March 1st. Snowfall totals are available in March storm data.
Winter Weather, Essex
- When
- February 29, 10:00 PM EST to 11:59 PM EST
- Where
- Essex forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
Snow began during the evening hours of February 29th and continued through March 1st. Snowfall accumulations are included in March storm data.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, February 29, 20128 deaths · 108 injured · $3.5 million · EF4 · 12 events
- Tornadoes and Hail in Tennessee, February 29, 20123 deaths · 7 injured · $1.9 million · EF2 · 18 events
- Tornadoes and Hail in Missouri, February 29, 20121 death · 1 injured · $821,000 · EF3 · 13 events
- Tornadoes and Flash Flood in Kentucky, February 29, 20128 injured · $540,000 · EF2 · 35 events
- Tornadoes and Flash Flooding in Kentucky, February 29, 20121 injured · $690,000 · EF2 · 25 events
- Tornadoes and Flash Flood in Kentucky, February 29, 2012$282,000 · EF2 · 37 events
- Flash Flooding and Flood in West Virginia, February 29, 2012$1.3 million · 1 in hail · 13 events
- Tornado and Hail in Missouri, February 29, 20121 injured · EF2 · 6 events
- Flash Flooding and Debris Flow in West Virginia, February 29, 2012$785,000 · 7 events
- High Wind in Iowa, February 29, 2012$300,000 · 60 kt wind · 14 events
- Tornado and Hail in Tennessee, February 29, 2012$71,000 · EF0 · 11 events
- Damaging Winds in Mississippi, February 29, 2012$71,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360538, 360526, 360527, 360528, 360530, 360535, 360536, 360537, 360541, 360543, 360525, 360531, 360532, 360533, 360542, 360529.